MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT
Model Number FAF09050
Medical Device Problem Codes Occlusion Within Device (1423); Obstruction of Flow (2423); Malposition of Device (2616)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Stenosis (2263); No Known Impact Or Consequence To Patient (2692)
Date of Event 04/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device was not returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during treatment in the left upper arm graft as the endovascular stent graft was deployed in the lesion the stent graft allegedly jumped forward approximately 2cm.Reportedly, more than the usual excessive force was needed to begin deploying the stent graft.It was further reported that additional angioplasty intervention was performed approximately fifteen days post stent graft placement as there was some clotting and stenosis at the trailing of the stent.The patient reportedly was placed on plavix medication.There was no reported patient injury.
 
Additional Manufacturer Narrative
The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.The device and images were provided for evaluation.Based on the visual inspection and image review the reported malposition and occlusion of the stent were unable to be confirmed.Therefore, the investigation is inconclusive for malposition of device and obstruction within device.The ifu warns about placing stents overlapping.Per the image review there was three stents seen overlapping.It is possible the overlapping stents contributed to the reported issues.However, the root cause is unknown.Labeling review: the current ifu states: select a stent graft length that ensures that the entire lesion is well covered with the device and that the stent graft extension into the healthy vein in minimal.Allow approximately 10 mm of the stent graft to be situated beyond the stenosis into the non-diseased av graft and approximately 10 mm of the stent graft to extend beyond the stenosis into the non-diseased vein.Previously reported complications include: thrombotic occlusion, restenosis requiring reintervention, pseudoaneurysm, vessel rupture, perforation, pain, infection, hemorrhage, hematoma, arm or hand edema, steal syndrome, congestive heart failure, cerebrovascular accident and death.Stent graft specific events that could be associated with clinical complications include stent graft misplacement, stent graft migration, stent graft fracture, stent graft kinking, insufficient stent graft expansion and stent graft embolism.(b)(4).
 
Event or Problem Description

Brand Name
FLAIR ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7543219
Report Number2020394-2018-00723
Device Sequence Number11239910
Product Code PFV
UDI-Device Identifier04049519008875
UDI-Public(01)04049519008875
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P060002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2021
Device Model NumberFAF09050
Device Catalogue NumberFAF09050
Device Lot NumberANCP2278
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2018
Initial Date Received by Manufacturer 05/01/2018
Supplement Date Received by Manufacturer09/17/2018
Initial Report FDA Received Date05/24/2018
Supplement Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLAVIX; PLAVIX
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight109